Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 15, 2007, 4:23 PM EDT for Fulton County, Marshall County, Indiana. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 4:23 PM EDT (20:23 UTC)
- Expired
- May 15, 2007, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:29 PM EDT | TSTM WND DMG | Leiters Ford, IN | A LARGE LIMB WAS BLOCKING THE ROAD NEAR LEITERS FORD. THERE WAS ALSO ADDITIONAL REPORTS OF TREES DOWN ACROSS THE NORTHWEST PART OF FULTON COUNTY. |
| May 15, 4:30 PM EDT | TSTM WND DMG | Leiters Ford, IN | 2 TREES DOWN NEAR LEITERS FORD OVER 12 INCHES IN DIAMETER |
| May 15, 4:45 PM EDT | TSTM WND DMG | Argos, IN | TREE UPROOTED IN ARGOS. SCATTERED REPORTS OF POWER LINES AND TREES DOWN ACROSS ALL OF PULASKI COUNTY. |
| May 15, 5:12 PM EDT | TSTM WND GST 59 | 5 S Culver, IN | 59MPH WIND MEASURED |
| May 15, 5:15 PM EDT | TSTM WND DMG | Leiters Ford, IN | SEVERAL TREES GREATER THAN 12 INCHES IN DIAMETER DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 152023
SVRIWX
INC049-099-152115-
/O.NEW.KIWX.SV.W.0034.070515T2023Z-070515T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN NORTH CENTRAL INDIANA
SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 515 PM EDT
* AT 419 PM EDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DESTRUCTIVE WINDS WITH NUMEROUS POWER LINES DOWN IN
SOUTHERN PULASKI COUNTY. WINDS IN EXCESS OF 70 MPH ARE LIKELY.
THIS SEVERE STORM WAS LOCATED NEAR LAKE BRUCE...OR ABOUT 7 MILES
EAST OF WINAMAC... AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LEITERS FORD...MAXINKUCKEE AND CULVER...
TALMA...ROCHESTER AND RUTLAND...
WALNUT AND TIOSA...
ARGOS...
OLD TIP TOWN...TIPPECANOE AND INWOOD...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4116 8648 4097 8646 4101 8616 4118 8607
4134 8605 4129 8648
$$1 follow-up statement
000
WWUS53 KIWX 152050
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT TUE MAY 15 2007
INC049-099-152115-
/O.CON.KIWX.SV.W.0034.000000T0000Z-070515T2115Z/
FULTON IN-MARSHALL IN-
449 PM EDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN MARSHALL AND NORTH CENTRAL FULTON COUNTIES IN NORTH
CENTRAL INDIANA...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR
TIPPECANOE...OR ABOUT 10 MILES NORTH OF ROCHESTER...AND MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD TIP
TOWN AND BOURBON.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4117 8629 4101 8621 4101 8616 4118 8607
4134 8605 4131 8632
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:07 PM EDT, 16 minutes earlier.
Area forecast discussion, May 15, 4:07 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT TUE MAY 15 2007
.SHORT TERM...
TONIGHT AND WEDNESDAY.
THE SHORT TERM FCST CONCERN THIS AFTN REVOLVES AROUND SEVERE WEATHER
POTENTIAL. FCST AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL
02Z...OR 10 PM EDT. ONCE COLD FRONT SLIDES SOUTHEAST ACRS THE
REGION...THE WATCH WILL GRADUALLY BE LIFTED AS COOLER...MORE STABLE
AIR FILTERS INTO THE REGION. UNTIL THAT TIME...THUNDERSTORMS ARE
DEVELOPING OUT AHEAD OF THE COLD FRONT THIS AFTN IN A MODERATELY
UNSTABLE AIRMASS (SBCAPES 1000-2000 J/KG) WITH MODERATE 0-6 KM BULK
SHEAR. OF INTEREST IS MCV OVER W CENTRAL ILLINOIS...WHICH IS
ROTATING NE TOWARD OUR REGION. THIS FEATURE AND ITS ASSOCD QLCS
DEVELOPING ALONG AND AHEAD OF IT WILL AFFECT OUR REGION LATE THIS
AFTN AND EVENING. THUS...LIKELY TO CATEGORICAL POPS WILL BE EMPLOYED
THROUGH THE EVENING HOURS WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS FROM THUNDERSTORMS. PCPN WILL COME TO AN END FROM NW
TO SE FROM LATE EVENING INTO EARLY MORNING AS LARGE SCALE FORCING
MOVES AWAY FROM THE AREA.
ON WEDNESDAY...IT WILL BE MUCH COOLER FROM TODAY/S HIGHS AS CAA
INFILTRATES THE REGION. SKIES WILL START OUT CLOUDY. THEN...AS A
WEAK SFC RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST INTO THE
REGION...SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN. WITH 850
MB TEMPS FCST AROUND 3 C TO 4 C...AFTN HIGHS WILL PEAK INTO THE
UPPER 50S TO LOWER 60S...EXCEPT NEAR THE LAKE MICHIGAN SHORELINE
WHERE NORTHWEST TO NORTH WINDS OFF THE LAKE WILL KEEP TEMPERATURES
IN THE LOWER 50S.
&&
.LONG TERM...
LEFT A SMALL CHANCE FOR RAIN IN FOR WEDNESDAY NIGHT. MODELS ARE
CONTINUING TO SHOW AN UPPER LEVEL SHORTWAVE COMING DOWN FROM THE
NORTH AND MOVING THROUGH THE AREA WEDNESDAY NIGHT. A LITTLE BIT OF A
QUESTION YET ON WHEN THE RAIN CHANCES SHOULD END. WITH MODEL QPF
WAVERING ON THIS FOR THURSDAY MORNING...LET THE SMALL CHANCE FOR
RAIN REMAIN IN THE SOUTHEASTERN PART OF THE CWA. HIGH PRESSURE WILL
QUICKLY REPLACE THE SHORTWAVE OVER THE CWA THURSDAY AFTERNOON INTO
EVENING. HIGH PRESSURE WILL THEN BE OVER THE CWA THROUGH SATURDAY
AFTERNOON. WATCHING SATURDAY NIGHT INTO SUNDAY FOR POSSIBLE RAIN
INTRODUCTION. THE GFS WAS BEING SOMEWHAT CONSISTENT IN MOVING A COLD
FRONT SOUTHWARD THROUGH THE CWA SATURDAY NIGHT AND THEN HAVING HIGH
PRESSURE MOVE IN ON SUNDAY INTO SUNDAY EVENING...DISSIPATING THE
FRONT/RAIN AS IT MOVED INTO THE CWA...BUT NOW THE LATEST RUN OF THE
GFS STALLS THE FRONT OUT IN THE CWA AND KEEPS THE QPF FURTHER
NORTH...UP INTO MICHIGAN. ALSO...WHERE THERE WAS NOTHING ON
MONDAY...NOW THE GFS SUGGESTS A BOUNDARY COULD BE HANGING AROUND FOR
SOME POSSIBLE RAIN. WITH NOT MUCH CERTAINTY AND MODELS CHANGING SOME
NOW FOR THE LATER PART OF THE WEEKEND INTO MONDAY...WILL STAY DRY
YET FOR THIS TIME PERIOD. INTRODUCED NEXT TUESDAY AS DRY...WITH
MODELS KEEPING A LOW PRESSURE TROUGH OFF TO THE WEST YET. NO MAJOR
CHANGES TO TEMPERATURES.
&&
.AVIATION...
AT 16Z...A COLD FRONT EXTENDED FROM ERN LAKE HURON...SOUTHWEST
INTO NRN MICHIGAN...SRN LAKE MICHIGAN...THEN INTO THE MID MS VLY.
THIS FRONT IS FCST TO TRAVERSE THE TAF SITES 21Z AND 02Z.
THE COLD FRONT WILL INTERACT WITH MODERATE INSTABILITY AHEAD OF
IT...WHICH WILL RESULT IN A 2 TO 4 HOUR WIND OF SHOWERS AND
THUNDERSTORMS AHEAD AND JUST BEHIND THE FRONT. ATTM...HAVE
THUNDERSTORMS OCCURRING AT KSBN AROUND 20Z AND AROUND 23Z AT KFWA.
WILL KEEP CONDITIONS IN THE MVFR CATEGORY...BUT LOCAL IFR CONDITIONS
..ESPECIALLY FROM HEAVY RAIN...CAN NOT BE RULED OUT AND WILL BE
MONITORED. ONCE THE FRONT PASSES BY...CAA AND LOW LVL MOISTURE
WILL CAUSE CIGS TO GRADUALLY LOWER BELOW THE 2000 FOOT LEVEL
OVERNIGHT. THERE WILL ALSO BE A PERIOD OF POST FRONTAL SHOWERS
BETWEEN 00Z AND 06Z. A WEAK RIDGE OF HIGH PRESSURE IS FCST TO
BUILD INTO THE REGION AROUND 18Z. THIS WILL ALLOW LOW CIGS TO
EVENTUALLY SCATTERED OUT AROUND THAT TIME.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT WEDNESDAY
FOR LMZ043-046.
&&
SHORT TERM/AVIATION...HICKMAN
LONG TERM...LOTHAMERHazardous weather outlook, May 15, 4:55 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EDT TUE MAY 15 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 455 AM EDT TUE MAY 15 2007 /355 AM CDT TUE MAY 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND. ISOLATED LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-160900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 455 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND. ISOLATED LARGE HAIL IS ALSO POSSIBLE. IN ADDITION TO THUNDERSTORMS...WINDS WILL INCREASE OUT OF THE NORTHWEST THIS AFTERNOON BEHIND A COLD FRONT. SUSTAINED WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS ARE EXPECTED TONIGHT. THE WIND WILL ALLOW WAVES TO BUILD TO 3 TO 5 FEET. A SMALL CRAFT ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY 3 TO 5 FOOT WAVES ARE EXPECTED TO CONTINUE INTO WEDNESDAY MORNING. THE WAVES WILL GRADUALLY SUBSIDE AS NORTHWEST WINDS DIMINISH DURING THE DAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, May 15, 2:57 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EDT TUE MAY 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST SYRACUSE 41.42N 85.75W
05/15/2007 M61 MPH KOSCIUSKO IN NWS OFFICE
&&
NWSLocal storm report, May 15, 3:46 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT TUE MAY 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
05/15/2007 HILLSDALE MI EMERGENCY MNGR
TREES DOWN...SCATTERED...ACROSS THE NORTHERN HALF OF
HILLSDALE COUNTY
&&
MCSLocal storm report, May 15, 4:03 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT TUE MAY 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 E MONON 40.86N 86.84W
05/15/2007 WHITE IN EMERGENCY MNGR
2 TREES DOWN JUST EAST OF MONON. ALSO REPORTED PEA SIZE
HAIL.
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:55 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 52 min |
| May 15, 2:53 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble | 49 min |
| May 15, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 32 min |
| May 15, 4:03 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 42 min |
| May 15, 4:08 PM EDT | Special Marine Warning | IWX | 97 min | |
| May 15, 4:13 PM EDT | Tornado Warning | IWX | LaPorte | 41 min |
| May 15, 4:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 62 min |
| May 15, 4:44 PM EDT | Tornado Warning | IWX | Saint Joseph | 46 min |
| May 15, 4:51 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 39 min |
| May 15, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | White | 25 min |
| May 15, 5:09 PM EDT | Tornado Warning | IWX | Fulton, Marshall, Starke | 39 min |
| May 15, 5:11 PM EDT | Tornado Warning | IWX | Cass | 49 min |
| May 15, 5:12 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble | 48 min |
| May 15, 5:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 34 min |
| May 15, 5:33 PM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| May 15, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Miami, Wabash | 34 min |
| May 15, 5:51 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Noble, Whitley | 47 min |
| May 15, 6:23 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.